Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Mar 12, 2007, 3:42 AM CDT for 5 counties in Texas. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2007, 3:42 AM CDT (08:42 UTC)
- Expired
- Mar 12, 2007, 4:30 AM CDT
- In force
- 48 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Austin County, TX, Colorado County, TX, Jackson County, TX, Matagorda County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 119 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 4:13 AM CDT | MARINE TSTM WIND 56 | Palacios, TX | 49 KNOT WIND GUST FROM PALACIOS ASOS |
| Mar 12, 4:20 AM CDT | TORNADO | 6 Se Wharton, TX | BARN DESTROYED AND A METAL ROOF WAS TORN OFF A GRAND STAND. DAMAGE OCCURRED 200 YARDS EAST OF HIGHWAY 60 AND FM 3012. |
| Mar 12, 4:30 AM CDT | TSTM WND DMG | 6 Ne Bellville, TX | A COUPLE OF TREES DOWN ACROSS THE NORTHEASTERN PORTION OF AUSTIN COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 767 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KHGX 120842
SVRHGX
TXC015-089-239-321-481-120930-
/O.NEW.KHGX.SV.W.0003.070312T0842Z-070312T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
342 AM CDT MON MAR 12 2007
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MATAGORDA COUNTY IN SOUTHEAST TEXAS
JACKSON COUNTY IN SOUTHEAST TEXAS
WHARTON COUNTY IN SOUTHEAST TEXAS
COLORADO COUNTY IN SOUTHEAST TEXAS
AUSTIN COUNTY IN SOUTHEAST TEXAS
* UNTIL 430 AM CDT
* AT 340 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES EAST OF FAYETTEVILLE TO 14 MILES NORTHWEST OF EL
CAMPO TO POINT COMFORT...MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
EAGLE LAKE...
EL CAMPO...
PIERCE...
PALACIOS...
WHARTON...
SEALY...
MARKHAM...
EAST BERNARD...
COLORADO COUNTY SHERIFFS OFFICE REPORTED TREES DOWN IN THE COUNTY AT
340 AM.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2999 9654 2942 9643 2863 9662 2860 9605
2923 9599 2986 9614 3002 9619
$$1 follow-up statement
000
WWUS54 KHGX 120917
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
416 AM CDT MON MAR 12 2007
TXC015-089-239-321-481-120930-
/O.CON.KHGX.SV.W.0003.000000T0000Z-070312T0930Z/
AUSTIN TX-COLORADO TX-WHARTON TX-JACKSON TX-MATAGORDA TX-
416 AM CDT MON MAR 12 2007
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR MATAGORDA...JACKSON...
WHARTON...COLORADO AND AUSTIN COUNTIES UNTIL 430 AM CDT...
AT 414 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BELLVILLE TO WHARTON TO MATAGORDA BAY...MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
WHARTON...
SEALY...
MARKHAM...
EAST BERNARD...
BELLVILLE...
DANEVANG...
BLESSING...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT MONDAY MORNING FOR
SOUTHEAST TEXAS.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2997 9643 2945 9628 2863 9641 2860 9605
2923 9599 2986 9614 3002 9619
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 3:10 AM CDT, 32 minutes earlier.
Area forecast discussion, Mar 12, 3:10 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
310 AM CDT MON MAR 12 2007
.DISCUSSION...
LARGE MCS APPROACHING OUR WRN ZONES THIS HOUR WITH SOME ADDITIONAL
CONVECTIVE DEVELOPMENT OCCURRING AHEAD OF THE SYSTEM. STRENGTHING
DIFLUENCE ALOFT AND 30-35 KNOT LOW LEVEL JET WILL ENABLE THIS MCS
TO SUSTAIN ITSELF AND TRACK ACROSS THE ENTIRE CWA THIS MORNING.
LAPS DATA AND GFS/NAM FORECAST SOUNDINGS SHOW SIGNIFICANT LOW
LEVEL SHEAR IN PLACE WITH HELICITIES OF 150-250 M2/S2. WILL HAVE
A THREAT OF ISOLATED SEVERE STORMS MAINLY OVER THE SOUTHWEST HALF
OF THE CWA AS THE LINE OF STORMS CROSSES THE AREA. WILL KEEP
MENTION OF LOCALLY HEAVY RAINFALL FOR THIS MORNING. EXPECTING
WIDESPREAD RAINFALL AMOUNTS OF 1-2 INCHES...ISOLATED AMOUNTS UP
TO 3 INCHES ACROSS SE TX AS THIS FIRST MCS MOVES THROUGH. SOME
MINOR FLOODING PROBLEMS WILL BE POSSIBLE. HAVE HELD OFF ON ISSUING
A FLOOD WATCH AS MCS IS MOVING EASTWARD AT A FAIRLY GOOD CLIP
(ABOUT 25 KTS) AND SE TX HAS SEEN SUCH DRY WEATHER AS OF LATE.
ONCE THIS MCS CLEARS THE AREA...EXPECT TO SEE A BREAK IN THE
CONVECTIVE ACTIVITY FOR SEVERAL HOURS AS AIRMASS STABILIZES FOR
AWHILE. HAVE LOWERED POPS FOR THIS AFTN/EVENING ACCORDINGLY.
UPPER LOW WILL REMAIN NEARLY STATIONARY OVER SOUTHEASTERN NEW
MEXICO THEN BEGIN PUSHING SLOWLY EASTWARD ON TUESDAY. WILL SEE
CONTINUATION OF STRONG DIFLUENT FLOW ALOFT AND DEEP MOISTURE (PWS
1.5 INCHES+ AND 850 MB DEWPOINTS OF 10-12C) OVER SE TX THROUGH
MIDWEEK. EXPECT TO SEE ADDITIONAL CONVECTIVE COMPLEXES AFFECT SE
TX AS WEAK IMPULSES ROTATE AROUND THE MAIN UPPER LOW. EXPECT TO
SEE ANOTHER MCS FORM OVER SOUTH CENTRAL TEXAS THIS AFTN/EVENING...
TRACKING EAST INTO THE CWA LATE TONIGHT/TUESDAY. ADDITIONAL
CONVECTIVE COMPLEXES WILL AFFECT THE AREA TUE NIGHT/WEDNESDAY AS
UPPER LOW FINALLY PUSHES EAST ACROSS THE STATE. WILL SEE A
CONTINUED THREAT OF LOCALLY HEAVY RAINFALL THROUGH THE PERIOD.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE LIKELY TUESDAY
THROUGH WEDNESDAY WITH ISOLATED HIGHER TOTALS. MODEL FORECAST
SOUNDINGS DEPICT MUCH WEAKER SHEAR PROFILES FROM TONIGHT THROUGH
WEDNESDAY...SO SEVERE THREAT APPEARS VERY MARGINAL OVERALL.
STILL...A FEW ISOLATED SEVERE STORMS WILL BE POSSIBLE AS THE
CONVECTIVE COMPLEXES CROSS CWA.
MODELS SHOW SIGNIFICANT DRYING TAKING PLACE WED NIGHT/THURSDAY AS
UPPER LOW FINALLY PUSHES EAST OF THE AREA. A COLD FRONT IS
EXPECTED TO CROSS SE TX THU NIGHT...BUT HAVE REMOVED POPS WITH
MUCH DRIER AIRMASS IN PLACE. FRI/SAT WILL SEE NICE WEATHER WITH
JUST SOME CLOUD COVER AND COOLER TEMPS. MODELS SHOW RETURN FLOW
DEVELOPING SUNDAY AS SFC HIGH PUSHES EAST. WITH MOISTURE INCREASING
MOISTURE...AND HAVE ADDED LOW POPS FOR SUN NIGHT/MONDAY PERIOD.
HAVE MENTIONED SEA FOG FOR THIS MORNING IN THE GLS BAY AREA.
UNCERTAIN ON WHETHER OR NOT THE FOG WILL PERSIST PAST TODAY.
&&
.AVIATION...
MAIN CONCERN WILL BE MCS APPROACHING WESTERN PORTIONS OF CWFA EARLY
THIS MORNING. BAND OF THUNDERSTORMS EXTENDING FROM NEAR ROCKDALE TO
SCHULENBERG TO VICTORIA WITH CENTRAL PORTION OF LEADING EDGE SPEEDING
UP TO ABOUT 30-35 KTS. TAF SITES MAY GET GUSTY WINDS FROM STORMS AT
THIS BAND APPROACHES. MEANWHILE...LOW CEILINGS AND VISIBILITIES WITH
COPIOUS MOISTURE WILL HANG ON UNTIL MCS PASSES THROUGH. EXPECT CONDITIONS
TO IMPROVE AFTER MID MORNING.
&&
.MARINE...
TIGHTENING PRESSURE GRADIENT IN RESPONSE TO MCS HAS RESULTED IN SCEC
CONDITIONS FOR THE WATERS. EXPECT THIS TO PERSIST THROUGH MID TO LATE
MORNING WITH GRADIENT RELAXING SOMEWHAT BY MID DAY. MODERATE ONSHORE
FLOW WILL CONTINUE THROUGH WEDNESDAY. GFS CONTINUE TO INDICATE FRONT
MOVING THROUGH REGION THURSDAY NIGHT WITH A STRONG OFFSHORE FLOW DEVELOPING
EARLY FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 73 63 72 62 74 / 100 70 70 60 50
HOUSTON (IAH) 71 64 72 63 74 / 100 60 70 60 60
GALVESTON (GLS) 71 64 71 63 72 / 100 60 70 60 60
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 10 AM CDT THIS MORNING
FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...35
AVIATION/MARINE...37Hazardous weather outlook, Mar 12, 3:34 AM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 334 AM CDT MON MAR 12 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-131200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 334 AM CDT MON MAR 12 2007 ...LOCALLY HEAVY RAINFALL AND SLIGHT RISK OF SEVERE STORMS ACROSS SOUTHEAST TEXAS THIS MORNING... ...LOCALLY HEAVY RAINFALL POSSIBLE AGAIN LATE TONIGHT THROUGH WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A LARGE COMPLEX OF THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST TEXAS THIS MORNING. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH ISOLATED TOTALS OF AROUND 3 INCHES CAN BE EXPECTED AS THE STORMS AFFECT THE AREA THIS MORNING. MINOR FLOODING OF STREETS...FEEDER ROADS...UNDERPASSES...AND LOW WATER CROSSINGS WILL BE POSSIBLE. IN ADDITION...STRONG SHEAR IN THE LOW LEVELS OF THE ATMOSPHERE WILL SUPPORT THE POSSIBILITY OF A FEW STORMS BECOMING SEVERE...MAINLY SOUTH AND WEST OF A LINE FROM COLLEGE STATION TO HOUSTON TO GALVESTON. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. THE SEVERE WEATHER THREAT SHOULD DIMINISH BY LATE MORNING AS THE MAIN LINE OF STORMS CLEARS THE AREA. THE THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF SOUTHEAST TEXAS BY EARLY TO MID AFTERNOON. ADDITIONAL THUNDERSTORMS MAY MOVE INTO SOUTHEAST TEXAS AFTER MIDNIGHT TONIGHT. THESE STORMS WILL AGAIN HAVE A THREAT OF LOCALLY HEAVY RAINFALL. ONE OR TWO SEVERE STORMS WILL BE POSSIBLE MAINLY OVER THE WESTERN PORTIONS OF SOUTHEAST TEXAS. .DAYS TWO THROUGH THREE...TUESDAY THROUGH WEDNESDAY ADDITIONAL COMPLEXES OF THUNDERSTORMS ARE EXPECTED TO AFFECT SOUTHEAST TEXAS TUESDAY THROUGH WEDNESDAY AS THE UPPER LOW PUSHES SLOWLY EAST TOWARD THE AREA. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES...WITH ISOLATED AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED THIS PERIOD. LOCALIZED FLOODING PROBLEMS WILL BE POSSIBLE. THE OVERALL THREAT OF SEVERE THUNDERSTORMS IS MINIMAL...HOWEVER A FEW PULSE TYPE SEVERE STORMS WILL BE POSSIBLE AS THE THUNDERSTORM COMPLEXES AFFECT THE AREA. THUNDERSTORM ACTIVITY SHOULD DIMINISH WEDNESDAY NIGHT AS THE UPPER LOW PUSHES EAST OF THE AREA. .DAYS FOUR THROUGH SEVEN...THURSDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS MORNING AND AGAIN LATE TONIGHT.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:13 AM CDT | Special Marine Warning | HGX | 92 min | |
| Mar 12, 4:08 AM CDT | Special Marine Warning | HGX | 52 min | |
| Mar 12, 4:28 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Fort Bend, Waller, Wharton | 62 min |
| Mar 12, 4:51 AM CDT | Special Marine Warning | HGX | 114 min | |
| Mar 12, 4:58 AM CDT | Severe Thunderstorm Warning | HGX | Harris | 62 min |
| Mar 12, 5:03 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria | 42 min |
| Mar 12, 5:08 AM CDT | Tornado Warning | HGX | Harris | 37 min |
| Mar 12, 5:15 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria | 45 min |
| Mar 12, 5:50 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Galveston, Harris | 44 min |
| Mar 12, 6:16 AM CDT | Special Marine Warning | HGX | 89 min | |
| Mar 12, 6:32 AM CDT | Severe Thunderstorm Warning | HGX | Chambers, Galveston | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.